Aa
A
A
Close
Avatar universal
Prozac and Klonopin
My doctor asked me to take Prozac 20 mg to start with and then after few days 1mg of klonopin. Now I am severely affected both by depression and anxiety. Anxiety is too much in the mornings. Night times are some what better. How long will both of them to take effect (Two years back I took, prozac for a year and then stopped it). I would like to know, when will be things are settling down? Should I increase the dosage (after checking with doctor only)? I would like to know what is the typical period for both of the medicines to kick-in? Can we mix

Any information would be really appreciated.
Cancel
6 Answers
Page 1 of 1
Avatar universal
The Prozac will take full affect in 4 to 6 weeks, with you seeing some improvement in a few weeks.  The Klonopin will kick in within a few days, and these two medications work well together.  You may want to ask your doctor about adding another dose of the Klonopin to help with your anxiety, other than that it's all about patience with the anti-depressant. This is the frustrating part...waiting.  Just know that each day brings you closer to feeling better.  I hope this helps.  Take care.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Patience and moderation do not expect too much too soon from these medications. A similar combination has worked for me and resolved enough of my problems that I can work on the remainder.

I do not expect a pain free life because of them.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
mammo and churnman thanks for feedback and answers. mammo, as you said, I will ask Dr. for more klonopin. Let me wait for a period of month and see and how it goes. Keep the fingers crossed. I will update my status after 3 weeks or so.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Other than this two medications, is there anything else (like supplement) can I ask the doctor? what about medicines like 5-HTP?

Thanks for your advice in advance.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
There are but you can't mix them with prescription medications, and they come with their own side effects.  Post your question on the "Alternative Therapies" forum where there are very knowlegable people regarding this who can guide you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Psychotherapy would also be helpful if you aren't receiving that already.
Sometimes talking through things can help you get to the bottom of the problem.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
548568 tn?1291850924
Blank
landbray 119 days no sub but still v... Comment
8 hrs ago
1486688 tn?1333857307
Blank
rockinrobin32 Time to get back on track! Comment
21 hrs ago
973741 tn?1342346373
Blank
specialmom commented on Nighthawk61's status
21 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Depression Community Resources